Results 1 to 4 of 4
  1. #1
    New Member

    Join Date
    Aug 2013
    Posts
    9

    Pregnancy after using contraceptive pills

    I had been using contraceptive pills after I gave birth to my second child, but after several months of using it, I noticed that I'm having irregular menstruation and I bleed lesser than my usual until I hardly had menstruation at all. I stopped using it 3 months ago and had been using condom and withdrawal method as an alternative. My last period was July 10 and now its the last week of August and I still hadn't had my period. Am I possibly be pregnant or is there other serious problem that causes the absence of my period?Please help, I'm not ready for another pregnancy yet.
    Last edited by shie84; 28th August 2013 at 10:54 PM.

  2. #2
    Dear shie84,

    There are many factors that can affect or even stop your monthly periods besides pregnancy including: stress, poor nutrition, some medications and breastfeeding to name just a few. There are also some medical conditions can can cause your periods to change including PCOS (Polycystic Ovary Syndrome) and the premature menopause. However, in light of that fact that your periods had been irregular before the 10th of July it is not likely that the lack of your last period is due to one of these medical conditions.

    Did you/ are you breastfeeding? If you are breastfeeding, or have recently been breastfeeding, then your periods may be irregular and some months you may miss a period.

    Are you suffering from stress at the moment? How is your general health and diet? Are you underweight?

    The withdrawal method has not been found to be reliable at preventing pregnancies as sperm is released before ejaculation. However, condoms are over 99% effective at preventing pregnancies if used correctly.

    It may just been that this is a longer period than normal as your body readjusted to coming off the pill.

    If you are still concerned, then you could take a home (urine) pregnancy test; these are extremely accurate. However, it does seem very unlikely that you will be pregnant if you have been using condoms every time you have sex and have had changes in your monthly cycle of late anyway.

    If your monthly cycle does not return after 3 months of coming off the pill then it would be advisable to see your doctor.

    Best wishes,

    LJ

  3. #3
    New Member

    Join Date
    Aug 2013
    Posts
    9
    Hi LJ!

    Thanks a lot for this another wonderful advise. I researched about PCOS and it scared me because I have most of the symptoms. I also tried home pregnancy test twice and it was negative. Maybe it's time for me to see a doctor.

    Thank you,

    Shie84

  4. #4
    Dear shie84,

    Please try not to worry - you have obviously conceived twice successfully and most women with PCOS have problems getting pregnant (as PCOS often stops ovulation). I agree that, as you are still concerned, you should check your symptoms with your doctor. It may just be the pill affecting your periods.

    Please do post back and let me know how you get on with your doctor.

    Best wishes,

    LJ

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •